Zopiclone sleeping tablets and xelox/Capox chemo

hello.....I have always had trouble sleeping....but it's even worse with cancer diagnosis.....my gp prescribed Zopiclone which really helped....I sleep through the night with these

but i can't find out if they are safe to take with the xelox/Capox chemo which I am about to start on Friday 9th April ...I feel better for getting a good nights sleep...but am worried about side effects and interfering with the chemo.....I've looked up online...and they are banned in America ....and don't sound safe to take..

i really would like to take one the night before starting chemo...as otherwise I will be awake all night worrying and feel really awful next day

has anyone else taken these before and during chemo without any problems?

irene

  • . Hi Irene. I think the best thing would be to check with your chemo team and they can run it past the oncologist? They like to be aware of all medication that you take (including herbal) so just give them a quick call x

  • Thankyou Karen....when the secretary rang today to confirm my appointment tomorrow ...I asked about the sleeping tablets....and she said it was ok...so glad...as lack of sleep has me me feel so much worse....still very fearful of what to expect tomorrow when I start the xelox/Capox.    .....it's at 2pm......should I have a good meal before hand? Does that help?

    also...does drinking lots of water help? I'm already drinking lots...but sometimes it seems too much....thanks so much for all your replies x

  • I usually bring some small bottles water with me (at room temperature) 

    Theu have offered me food when o am there but a lady I met on my first cycle advised me not to eat any because she said she had eaten some soup previously & was then very sick, so this has put me off..

    I usually try & have my last food on me at least 2 hours beforehand (though this is just me) 

    Eating little & more often seems to be the key for me instead of having big meals.

    I make sure I drink LOTS of water too!

    Good luck & let us know how you go Raised hands

    Suzy

  • Thanks for the advice....I shall make sure to eat a couple of hours before...and take some water.....any advice gratefully received :)  good luck with yours too ....will let you know how I get on...feeeling very nervous about side effects....let me know how you get on too..

    irene

  • Hi ....had my first chemo ....went in for 2 hours..and felt not to bad...but as soon as the cannula was taken out...had bad pins and needles in the arm....and top of my legs...which feels like a heavy lump of something.in the left thigh on the side of injection......which has now gone to my feet...lips are numb ...funny sensations when first eating...slight difficulty in focusing ....bit of a dull headache.....is this all normal? Will it get worse when I have to take the tablets tomorrow? 3 twice a day....plus steroids ...anti sickness....goodness knows what else....

    hope you fared well Suzy

  • Hi Irene, I think I have experienced everything on your list apart from the lump sensation in the leg moving to the foot, though I did have very severe muscle twitches in the calves of my legs last time & woke up a few mornings with real sore calves.

    Start the tablets tomorrow & just take them as it says on the box. I marked out in pen on the back of my boxes a wee guide so I wouldn’t miss amy & got one of those pill boxes with morning & evening compartments for the chemo tablets...

    The anti-nausea & diarrhoea tablets are only to be taken when needed, so the only ones I have to take mandatorily ate the chemo ones & the steroids.

    The weird sensation when eating (sore saliva glands for me) calmed down a bit on the 2nd week. Beware crying also gave me the same pain in the saliva glands AND sore eyes! See no evil Again, this calmed down on week 2 also!

    Rejoice in the fact your first one is over! Raised hands

    I had a reduced dose of Oxiplatin over a 4 hour period today & though yes I do have side effects, today is a definite improvement on last time! & for that I am VERY VERY thankful!!!!!! Raised handsRaised handsRaised handsRaised hands

    #inthistogether 

    Suzy

  • Thankyou Suzy....very sore stinging arm...I have hot water bottle on it.....I keep sneezing with funny cold sensation in mouth.   And a  runny nose like I have a cold.....is this normal....sorry to keep asking...just feel pretty dreadful....

    Glad to hear you fared a bit better today...is this your last lot? I'm just wondering if it's ok to take paracetamol? The nurse said yes....but all these tablets in the bag....I've never been one to take anything if I can help it.....so nice to talk on here...Thankyou for your replies....as you say...in this together x Irene

  • Hi Irene I had the sneezing and runny nose after my first session was convinced I had a cold but it passed quite quickly and I don't remember having it after my second session. I lost my sense of taste and all food either tasted of nothing at all or it tasted foul. I kept a diary so I could make notes each day of any side effects etc and took it with me when I went to the hospital so that the nurses knew exactly how I'd been feeling and what side effects I'd been experiencing. Did the put an electric blanket type thing on your arm whilst you had your infusion? I had one and didn't get any tingling or pain in my arm. Hopefully your second session will be better now you know what to expect. Just remember if it's making you feel unwell imagine what it's doing to the tumour. Best wishes and take care.

    Rita

  • Yes ..they did put hot pillow thing on my arm...and I was fine throughout the 2 hours...but when they took it off and took out the cannula and sent me on my way....I felt dreadful..terrible stinging in arm and top legs...felt like all the stuff had collected in a lump there....but that's gone off with hot water bottle...kept going back into the ward and telling them...they were sympathetic but not worried...now feel like I've got a cold.....hopefully that will go off like you said....Thankyou again.  It helps so much to know these things seem to be normal x Irene

  • I do have a few sneezes & a bit of a runny nose but nothing too major thank goodness... Another side effect it would seem.. I also asked on my last round was paracetamol ok to take & the nurse also Raised handsid yes (though I haven’t actually taken any yet, in normal times I rarely even take a  painkiller!) & like you it just seems so foreign to be taking a lot of tablets now daily. BUT they are life saver & for that I am truly grateful Raised hands I have been visualising both the drip & tablets as very strong vitamin concoctions that do me gooooooood & make my hair nice & healthy. Like a tough love vitamin! Or being cruel to be kind. Mind over matter eh? Today was my penultimate infusion & there will be SOME CELEBRATIONS (all isolated with just my partner & I  at home of course) when this is all over Raised handsRaised handsRaised handsRaised hands
    Suzy